MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 11.5 X 36 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 11.5 X 36 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71647336
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) h7: the field safety corrective action r-2023-06 has been initiated on 24-jul-2023 to voluntarily remove two batches of the trigen trochanteric antegrade nail (21ksm0598 & 21ksm0606).This action was taken in response to a packaging error that was reported through (b)(4).Once the fda recall number is made available to smith+nephew, it will be included in the following mdr reports.
 
Event or Problem Description
It was reported that, during an internal fixation procedure, while installing the 11.5 x 36 130 d tan lt lime on a targeter, it was noticed it had a different length than indicated by the labels.According to the labels, the nail was supposed to be 36 cm long and in fact it was 40 cm long.The procedure was resumed, without any delay, implanting a s+n back-up nail, in the original hole.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.However, a review made by the quality engineering team concluded that according to device history records, the two batches were processed on the same days by the same operators in several operations.It is suspected that prior to / during packaging, batch commingling occurred, and the packaging operator may have failed to perform a 100% visual inspection.In addition, review of distribution records does not indicate that both lots were shipped to the complainant's facility.Due to this, corrective actions were initiated, as well as a voluntary market removal.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the drawing print, the device size should be 36 cm.At this time, we do have reason to suspect that the product failed to meet any specifications at the time of manufacture.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
11.5 X 36 130 D TAN LT LIME
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17381007
Report Number1020279-2023-01489
Device Sequence Number6302501
Product Code HSB
UDI-Device Identifier03596010500922
UDI-Public03596010500922
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71647336
Device Lot Number21KSM0598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71647340 / LOT: 21KSM0606
Patient SexUnknown